Dystonia in calf and foot

Anyone had experience of terrible pain in calf and toe curling? My husband’s new neurologist is saying that because his PD meds (sinemet and Requip) are too strong and so is cutting them down. However he is also suffering with extreme fatigue and finds it hard to find the energy to do anything. His previous consultant had said he needed to increase his meds as he wasn’t getting enough dopamine! Very confusing. Added to this, he recently suffered from Ventricular tachycardia/ bradycardia caused possibly by the meds as there is structurally nothing wrong with his heart. He has now been fitted with a pacemaker which he had hoped would help relieve the extreme fatigue. Sadly, whilst it has helped with the arythmias, he is still exhausted all the time.
He was diagnosed in 2015 and was tremor dominant which didn’t bother him. He has no stiffness or freezing. He was prescribed Neupro patches in 2017 which helped with RLS but sadly had to change to Ropinerole as the skin reaction was extreme (like acid burns) He started on Sinemet in 2017. Extremely confused as he is prescribed beta blockers an Amiodarone by heart consultant to lower BP but the has to take Fludrocortisone to raise it because of Postural hypotension caused by PD meds. Any advice would be gratefully received.

Hi @Collywobble, :wave:

Welcome back to the forum, :slightly_smiling_face:

It sounds like you husband has had quite a confusing journey with his Parkinson’s medication and I’m truly sorry to hear about the Ventricular tachycardia/ bradycardia that he suffered. The progression of his symptoms must be incredibly hard for you both.

Parkinson’s can cause problems with your feet and in particular, people with Parkinson’s can sometimes experience foot dystonia like your husband. I would encourage you to visit a podiatrist or a chiropodist for advice – there is no difference between them. However, you may want to first visit the Parkinson’s UK website for more information on this here: https://www.parkinsons.org.uk/information-and-support/foot-care

Members of the community have already shared their experiences with managing foot dystonia and I have listed a few threads that you may find helpful:



For more information and support, please give our helpline a call and one of our advisers would love to help you.

Best wishes,
Reah